Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 178, NWS Jackson, KY

October 21, 2005Breathitt County, Owsley County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Oct 21, 2005, 4:40 PM EDT for Breathitt County, Owsley County, Kentucky. It was in force for 35 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 21, 2005, 4:40 PM EDT (20:40 UTC)
Expired
Oct 21, 2005, 5:15 PM EDT
In force
35 min
Issued by
NWS Jackson, KY
Area
Counties, with a storm outline in the text

Counties Breathitt County, KY, Owsley County, KY

The radar

The Jackson,KY radar (KJKL), 27 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 21, 5:08 PM EDTHAIL 0.752 S Jackson, KYPENNY SIZED HAIL REPORTED ON QUICKSAND ROAD.
Oct 21, 5:10 PM EDTHAIL 11 S Jackson, KYQUARTER SIZED HAIL COVERED THE GROUND OVER 1 INCH DEEP.
Oct 21, 5:20 PM EDTHAIL 0.75Noctor, KYABOUT TWO MINUTES OF THREE QUARTER INCH HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.7 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2005-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2005-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
441 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KJKL 212041
SVRJKL
KYC025-189-212115-
/O.NEW.KJKL.SV.W.0178.051021T2040Z-051021T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
440 PM EDT FRI OCT 21 2005

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BREATHITT COUNTY IN SOUTHEAST KENTUCKY
  OWSLEY COUNTY IN SOUTHEAST KENTUCKY

* UNTIL 515 PM EDT

* AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MISTLETOE...OR ABOUT 12 MILES NORTHEAST OF MANCHESTER...AND MOVING
  NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LUCKY FORK...VALJEAN AND RICETOWN BY 445 PM EDT
  MORRIS FORK AND ARNETT BY 450 PM EDT
  TALBERT...CROCKETTSVILLE...CANOE AND SEBASTIANS BRANCH BY 455 PM
  EDT
  SALDEE BY 500 PM EDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...EXPECT DAMAGING
WINDS...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...AWAY FROM
WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL THE SIZE OF HALF 
DOLLARS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS

REPORT SEVERE WEATHER TO THE NEAREST LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3735 8379 3726 8356 3748 8313 3770 8340

$$

DUSTY
2 follow-up statements
000 
WWUS53 KJKL 212053
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
451 PM EDT FRI OCT 21 2005

KYC025-189-212115-
/O.CON.KJKL.SV.W.0178.000000T0000Z-051021T2115Z/
BREATHITT KY-OWSLEY KY-
451 PM EDT FRI OCT 21 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT 
FOR OWSLEY AND BREATHITT COUNTIES...

AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR ARNETT...OR ABOUT 8 MILES SOUTHEAST OF 
BOONEVILLE...MOVING NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GUERRANT...SALDEE...CHENOWEE AND COPEBRANCH BY 500 PM EDT
  CURT...ELKATAWA...HOWARD CREEK AND HADDIX BY 505 PM EDT
  NOCTOR AND INVERNESS BY 510 PM EDT

LAT...LON 3735 8379 3726 8356 3748 8313 3770 8340

$$

GEOGERIAN
000 
WWUS53 KJKL 212103
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
500 PM EDT FRI OCT 21 2005

KYC189-212110-
/O.CAN.KJKL.SV.W.0178.000000T0000Z-051021T2115Z/
OWSLEY KY-
500 PM EDT FRI OCT 21 2005

...THE SEVERE THUNDERSTORM WARNING FOR OWSLEY COUNTY IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.

LAT...LON 3742 8354 3751 8358 3755 8356 3763 8347
      3764 8344 3770 8340 3748 8313 3738 8335
      3735 8339 3738 8348 3734 8354

$$

KYC025-212115-
/O.CON.KJKL.SV.W.0178.000000T0000Z-051021T2115Z/
BREATHITT KY-
500 PM EDT FRI OCT 21 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR BREATHITT COUNTY...

AT 457 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF 
PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 
MPH.  THIS STORM WAS LOCATED NEAR SEBASTIANS BRANCH...OR ABOUT 9 
MILES SOUTHWEST OF JACKSON...MOVING NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CURT...HOWARD CREEK...SALDEE AND COPLAND BY 505 PM EDT
  QUICKSAND...DUMONT...INVERNESS AND HADDIX BY 510 PM EDT
  PORTSMOUTH AND SMITH BRANCH BY 515 PM EDT

SEVERE THUNDERSTORMS CAN SPAWN TORNADOES QUICKLY. IF A TORNADO IS 
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3742 8354 3751 8358 3755 8356 3763 8347
      3764 8344 3770 8340 3748 8313 3738 8335
      3735 8339 3738 8348 3734 8354

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 21, 3:00 PM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, Oct 21, 3:00 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
300 PM EDT FRI OCT 21 2005

.DISCUSSION...

SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...RECORD WARMTH IS OVER
FOR A WHILE NOW AS A PATTERN CHANGE IS IN THE PROCESS OF OCCURRING
ACROSS THE EASTERN US. STRONG S/W OVER SRN MANITOBA WILL SWING SE
AND BE LOCATED OVER THE OH VALLEY BY TOMORROW NIGHT AS IT HELPS
CARVE OUT A DEEP LONGWAVE TROF WHICH WILL LAST INTO NEXT WEEK.
SURFACE LOW PRESSURE NEAR BWG CURRENTLY WILL MOVE NE AND AWAY FROM
THE AREA TONIGHT AND TOMORROW BUT QUITE A BIT LOW LEVEL
CLOUDINESS W/ SHRA OR DZ WILL REMAIN BEHIND THROUGH TOMORROW.

CURRENT RADAR TRENDS INDICATE MAIN SHRA ACTIVITY IS MOVING QUICKER
THAN MODELS INDICATED. SHRA BEHIND FRONT IN ADVANCE OF THE H85 TROF
ARE DEVELOPING AS I TYPE SO WILL MAINTAIN LIKELY POPS W/ A MENTION
OF THUNDER THRU MIDNIGHT...BUT WILL UNDERCUT MOS SOMEWHAT. EXPECT
MORE OF A SCATTERED SHOWERY OR DRIZZLY TYPE OF ACTIVITY AFTER
MIDNIGHT TONIGHT AND INTO THE FIRST PART OF THE DAY TOMORROW. MAY BE
A FEW BREAKS IN THE CLOUDS OVER THE SW PART OF THE CWA LATE IN THE
DAY BUT THE REMAINDER OF THE AREA SHOULD BE CLOUDY WITH SOME SHRA/DZ
AND SUFFICIENT CAA TO KEEP TEMPS NEAR STEADY IN THE 50S TOMORROW.
BREAKS MAY ADVANCE SOME SATURDAY NIGHT BUT WILL CONTINUE MOSTLY
CLOUDY SKIES WITH A DECREASING POP AS FORCING AND LIFT MOVE AWAY
FROM THE AREA AND LOW LEVEL FLOW IS MORE WRLY THAN NWRLY AND THUS
NOT A GOOD UPSLOPE DIRECTION.

MOS NUMBERS ARE REASONABLE AND ALL CLUSTERED PRETTY CLOSE TOGETHER
AND FELT I SHOULD PICK MY BATTLE FOR ANOTHER DAY SO MOSTLY STAYED
CLOSE. NUMBERS DO SHOW SOME DIFFERENCES SAT NIGHT AS NAM SCATTERS
CLOUDS OUT MORE THAN GFS AND ALLOWS MIN TEMPS TO FALL MORE. LIKE
THIS IDEA AND FOLLOWED THE COOLER MET NUMBERS.

EXTENDED (SUNDAY THROUGH FRIDAY)...VERY AMPLIFIED PATTERN WILL SET
UP THROUGH THE EXTENDED PERIOD WITH A LITTLE BIT MORE UNCERTAINTY
WITH REGARDS TO THE END OF THE PERIOD FROM THIS TIME YESTERDAY.
GFS/NOGAPS HAVE SOME AGREEMENT ON REDEVELOPING THE TROUGH OVER THE
OHIO VALLEY LATE IN THE WEEK INSTEAD OF LIFTING THE UPPER TROUGH AND
DEVELOPING A MORE PROGRESSIVE UPPER AIR PATTERN A LA THE
CANADIAN/ECMWF MODELS. GFS AND ECMWF AGREEMENT IS GOOD ENOUGH TO
RELY ON THE GFS FOR THE SUN THRU TUE PERIOD...THEN BASICALLY STUCK
WITH THE MORE CLIMATOLOGICALLY SOUND ECMWF FOR THE WED THRU FRI
GRIDS.

AS FOR SENSIBLE WEATHER...WILL ALLOW SOME SUN DURING THE AFTERNOON
SUN BUT NOT DROP PCPN CHANCES ENTIRELY AS A S/W APPROACHES FROM THE
NW. THEN A LONG PERIOD OF BKN/OVC SKIES WITH PERIODS OF SHRA WILL
SETTLE IN AS A TYPICAL LATE FALL OR WINTER-LIKE NW FLOW REGIME TAKES
OVER. A POTENT S/W WILL DROP IN OVERNIGHT MON AND HAVE CONTINUED TO
ADVERTISE THE GREATEST POPS IN THIS PERIOD AS NW FLOW AND GOOD PVA
SHOULD HELP SQUEEZE OUT SOME SHRA FAVORING THE NE AND ERN COUNTIES.
GFS INDICATES 1000-850 MB THICKNESS VALUES IN THE 1305 TO 1310 M
RANGE TUE MORNING SO WILL CONTINUE TO PAINT IN SOME SNOW MIXING IN
WITH THE RAIN OVER THE RIDGES ALONG THE VA BORDER.

GFS CONTINUES TO ADVERTISE QPF INTO WED FOR PARTS OF THE AREA
AS VORTS ROTATE AROUND DEEP TROF OVER THE ERN US BUT...AS MENTIONED
ABOVE...HAVE SIDED W/ THE MORE PROGRESSIVE ECMWF SOLUTION AND WILL
BREAK UP CLOUDS OVERNIGHT TUE AND DURING THE DAY WED. THIS SHOULD
SET THE STAGE FOR A FROST OR LIGHT FREEZE THU MORNING AS MOSTLY
CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR OPTIMAL RADIATIONAL
COOLING. THE REMAINDER OF THE PERIOD WILL SEE MODERATING TEMPS AND
AMPLE SUNSHINE AS HEIGHTS RISE.

TEMPS WERE NOT CHANGED MUCH FROM INHERITED GRIDS AND BASICALLY
STAYED CLOSE TO MEX GUIDANCE SUN THRU TUE. WENT ABOVE THE MEX
NUMBERS EACH PERIOD WED THRU FRI AS GFS MODEL WAS GENERALLY
DISCOUNTED AS BEING TOO AMPLIFIED AND TOO COLD. TEMPS SHOULD
MODERATE EACH DAY AND RETURN TO NEAR CLIMO VALUES BY FRI BASED ON
THE PREFERRED ECMWF SOLUTION.

&&

.PREV DISCUSSION...

1130 AM EDT FRI OCT 21 2005

15Z SURFACE ANALYSIS SHOWS LOW PRESSURE OVER WESTERN KY WITH A WARM
FRONT BISECTING THE JKL FORECAST AREA...JUST TO THE NORTH OF
JKL...NEAR THE MOUNTAIN PARKWAY. TEMPERATURES SOUTH OF THE FRONT
WERE IN GOOD AGREEMENT WITH HOURLY GRIDS...BUT MADE SOME ADJUSTMENTS
TO HOURLY GRID TEMPERATURES IN THE VICINITY OF THE FRONT AROUND JKL
WHERE ACTUAL TEMPERATURES WERE RUNNING COOLER THAN FORECAST GRIDS.
NORTH OF THE FRONT TEMPERATURES ALSO LOOK GOOD. DID NOT MAKE ANY
ADJUSTMENTS TO MAXIMUM TEMPERATURE GRIDS WITH THE WARM FRONT LIFTING
A LITTLE FURTHER NORTH IN RESPONSE TO THE APPROACHING LOW. SATELLITE
SHOWS BREAKS IN CLOUDS OVER EAST PART OF FORECAST AREA AND ALSO OVER
CENTRAL KY FROM SOUTH OF LOUISVILLE TO BOWLING GREEN. WITH SOME
SUNSHINE FEEL THAT TEMPERATURES SHOULD REACH CURRENT FORECAST HIGHS
OF MID TO UPPER 70S IN AREAS IN THE WARM SECTOR. ADDITIONAL HEATING
WILL HELP TO DESTABILIZE THE AIR MASS. THE NAM WAS POINTING TOWARDS
CAPES OF 750 TO 1100 OVER THE FORECAST AREA THIS AFTERNOON. HAVE
ADDED A CHANCE OF THUNDERSTORMS IN THE GRIDS OVER THE SOUTHWEST PART
OF AREA...AND CONTINUED WITH SLIGHT CHANCE OF THUNDERSTORMS OVER THE
REMAINDER OF THE FORECAST AREA. CONTINUED WITH LIKELY POPS FOR
SHOWERS IN CENTRAL AND NORTHERN AREAS. UPDATED GRIDS AND ASSOCIATED
FORECAST PRODUCTS HAVE BEEN ISSUED.

435 AM EDT FRI OCT 21 2005

07Z SFC ANALYSIS SHOWS DEVELOPING LOW PRESSURE CENTERED OVER
SOUTHWEST KENTUCKY. FROM THIS A WELL DEFINED WARM FRONT RUNS WEST TO
EAST JUST NORTH OF JKL...AND IN FACT THE MOUNTAIN PARKWAY...AS WELL
...JUDGING FROM THE FIRE WEATHER OBSERVATIONS AT KOOMER AND TRIANGLE
MOUNTAIN. SOUTH OF THIS BOUNDARY...UNSEASONABLY WARM AIR REMAINS IN
PLACE WITH JUST A FEW STAY LIGHT SHOWERS AROUND. TO THE NORTH...
TEMPERATURES DROP OFF QUICK WITH THE SHOWERS MORE SUBSTANTIAL...
ESPECIALLY NORTH OF THE OHIO RIVER.

AS IS TYPICAL OF A DRAMATIC PATTERN CHANGE...THE MODELS ARE IN ONLY
FAIR AGREEMENT WITH THE EVOLUTION OF THE HIGHLY AMPLIFIED FLOW
OVER THE OHIO VALLEY FOR THIS WEEKEND AND BEYOND. THEY ALL WEAKEN
THE LEAD SHORTWAVE...THAT IS RESPONSIBLE FOR THE WEATHER THIS
MORNING...DURING THE DAY IN ADVANCE OF A DIGGING TROUGH DIVING INTO
THE HEART OF THE COUNTRY. IT IS THE EXTENT AND THE TIMING OF THIS
CLOSED LOW THAT THE MODELS ARE HAVING TROUBLE WITH. THE GFS IS
SOMEWHAT SLOWER THAN THE NAM IN DROPPING THIS LOW INTO THE OHIO
VALLEY BY SATURDAY NIGHT. IT ALSO HOLDS BACK A SIGNIFICANT PORTION
OF ITS ENERGY OVER THE UPPER MIDWEST WHILE THE NAM IS MORE
PROGRESSIVE...AT LEAST INITIALLY. THE DEEP LOW IN THE GFS THEN TAKES
A SHALLOW DIVE THROUGH THE REGION AND ZIPS OFF FASTER TO THE
NORTHEAST. MEANWHILE THE NAM BOTTOMS IT OUT AND RECURVES IT TO THE
POINT OF RETROGRADING BY MONDAY MORNING...ENDING UP ABOUT 250 MILES
FURTHER WEST...OVER NORTHEAST NEW YORK...THAN THE SIMILARLY DEEP LOW
OF THE GFS. FOR THE MOST PART...HAVE FOLLOWED THE GFS BUT BLENDED
ITS SOLUTION TOWARD THE END OF THE WEEKEND WITH THE NAM/S DUE TO
LESS PROGRESSION EXPECTED WITH THE HIGHLY AMPLIFIED PATTERN.

SENSIBLE WEATHER WILL FEATURE A TIGHT GRADIENT OF POPS AND
TEMPERATURES TODAY AS THE WARM FRONT EASES NORTH IN ADVANCE OF THE
SFC LOW THIS MORNING. BY MIDDAY THOUGH THIS WILL CHANGE WITH THE
COOLER AIR AND HIGHER POPS MAKING A CHARGE FOR SOUTHEAST KENTUCKY AS
THE LOW PASSES. EXPECT TEMPS SIMILAR TO YESTERDAY IN THE FAR
SOUTHEAST...BUT THE REST OF THE AREA WILL SEE THEIR MAX TEMPERATURES
DEPENDENT ON THE CLOUDS...RAIN AND AIRMASS CHANGE ASSOCIATED WITH
THE LOW AND ITS FRONTS. EXPECT THE HEAVIEST RAIN AND HIGHEST POPS TO
MOVE THROUGH EAST KENTUCKY LATE THIS AFTERNOON AND EARLY EVENING IN
ASSOCIATION WITH THE SYSTEM/S COLD FRONT AND SOME DIVERGENCE ALOFT.
THE THREAT OF THUNDER WILL LEAD AND ACCOMPANY THE FRONT AS IT PUSHES
THE WARM SECTOR EAST WHILE TRAVERSING THE STATE THIS AFTERNOON AND
INTO THE FIRST PART OF THE EVENING. MORE STABLE...WRAPAROUND RAINS
WILL MOVE INTO THIS PART OF KENTUCKY IN THE WAKE OF THE FRONT WITH
HIGH POPS CONTINUING THROUGH THE NIGHT. TRUE LATE AUTUMN WEATHER
WILL THEN SETTLE INTO KENTUCKY DURING THE WEEKEND AND THROUGH THE
START OF THE WORK WEEK AS LOW PRESSURE AND NORTHWEST...UPSLOPE FLOW
ALONG WITH CONTINUED WRAP AROUND MOISTURE DOMINATE THE OHIO VALLEY
AND CENTRAL APPALACHIANS. ACCORDINGLY...HAVE PAINTED A CLOUDY...
CHILLY AND DAMP SCENARIO IN THE GRIDS THROUGH MONDAY MORNING...WITH
SOME PRECIPITATION ENHANCEMENT AS EACH IMPRESSIVE SHORTWAVE/NODE OF
THE BROAD/DEEP UPPER LOW RIPPLE PAST.

MOS TEMPERATURES AGAIN ARE EXHIBITING A WIDE SPREAD IN VALUES FOR
HIGHS TODAY...NOT JUST GEOGRAPHICALLY BUT ALSO AT THE SAME STATIONS
DEPENDING ON THE PARENT MODEL. HAVE LEANED CLOSEST TO THE MET VALUES
AND RAW NAM12 MAX TEMP GRID WITH PERSISTENCE IN MIND FOR THE MORE
SOUTH AND EAST PORTIONS OF THE CWA. THE NUMBERS THEN HAVE MUCH LESS
DEVIATION TONIGHT AND THROUGH THE WEEKEND. HAVE GENERALLY USED A
SERIES OF MODIFIED NAM12 MAX AND MIN TEMP GRIDS AS WELL AS THE
COOLER MET MOS VALUES. FOR POPS...TRIED TO MAINTAIN A NORTH TO SOUTH
GRADIENT TODAY...EVOLVING TO MORE OF A NORTHEAST TO SOUTHWEST ONE
TONIGHT AND THROUGH MUCH OF THE WEEKEND. OTHERWISE...THE MOS VALUES
WERE CLOSE...AND LINE UP FAIRLY WELL WITH THE GRIDS I DREW...THOUGH
DID GO LOWER IN THE FAR SOUTH EARLY ON AND SOUTHWEST LATER IN THE
PERIOD.

WITH THE IFPS/GFE GRIDS...USED MY STANDARD PROCEDURE TO GRAB THE
WINDS AND DEWPOINTS FROM THE LATEST NAM12. MODIFIED THE DEWPOINTS A
BIT TODAY...HOLDING BACK THE MODEL/S RISE THROUGH MIDDAY A TAD.
WHILE THE WINDS CAME IN DECENT WITH THE DIRECTIONS AND MAGNITUDE OF
THE WIND SPEED IN THE WAKE OF THE LOW...DID ADJUST THEM DIURNALLY...
MAINLY EARLY ON. THE REST OF THE GRIDS WERE IN EXCELLENT SHAPE WITH
ONLY FINE-TUNING OF THE SKY AND POP GRIDS NECESSARY TO CONFORM TO
THE LATEST THOUGHTS AND MODEL BLEND THROUGH THE WEEKEND. LEFT THE
POSSIBILITY OF SNOW IN FOR THE HIGHER ELEVATION GRIDS FOR MONDAY
NIGHT THROUGH TUESDAY NIGHT...AND THUS ALSO LEFT THEM IN FOR THE
POINT AND CLICK WEB FORECAST. HOWEVER...DID DROP THE MENTION OF THE
CHANCE OF SNOW FROM THE EXTENDED PART OF THE ZONES AS I PREFER TO
KEEP MY POWDER DRY ON THESE MARGINAL...CLIMATOLOGICALLY EXTREME...
EVENTS UNTIL CONFIDENCE IS HIGHER.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.
&&

ABE
Hazardous weather outlook, Oct 21, 4:50 AM EDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
450 AM EDT FRI OCT 21 2005

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-221200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
450 AM EDT FRI OCT 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THEIR IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SNOW SHOWERS OR MIXED RAIN AND SNOW SHOWERS ARE POSSIBLE AT
ELEVATIONS ABOVE 2500 FEET FROM LATE SUNDAY NIGHT THROUGH TUESDAY
NIGHT AS THE COLDEST AIRMASS SO FAR THIS FALL INVADES THE COMMONWEALTH.

BELOW NORMAL TEMPERATURES ARE EXPECTED FROM SATURDAY THROUGH THURSDAY.
THERE IS SOME UNCERTAINTY AS TO HOW LOW OVERNIGHT TEMPERATURES WILL
GET DURING THE MIDDLE OF NEXT WEEK. HOWEVER...A FROST OR A FREEZE IS
POSSIBLE ON TUESDAY NIGHT AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING.

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 4:21 PM EDTSevere Thunderstorm WarningJKLClay24 min
Oct 21, 5:16 PM EDTSevere Thunderstorm WarningJKLBreathitt, Magoffin44 min
Oct 21, 5:50 PM EDTSevere Thunderstorm WarningJKLJohnson17 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.